Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 16, 2010, 9:17 PM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2010, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 17, 2010, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -157 m²/s²
- 0-3 km storm-relative helicity
- -120 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:05 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 7:05 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 705 PM CDT WED JUN 16 2010 ...UPDATE TO AVIATION... ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... CLUSTERS OF STRONG/SEVERE STORMS PERSIST...MOST NOTABLY OVER EAST CENTRAL KS INTO WEST CNTRL MO WHERE A MORE VIGOROUS UPPER LEVEL SHORTWAVE IS MOVING EASTWARD INTO MO. A SECOND CLUSTER EXTENDS FROM CNTRL MO SOUTH INTO NORTHERN AR. THE SOUTHERN EDGES OF BOTH CLUSTERS WILL NEED TO BE WATCHED GIVEN THE STILL MODERATE TO STRONG INSTABILITY WITH MLCAPE OF 2000 J/KG. BELIEVE THE NORTHERN CLUSTER WILL HAVE A BETTER CHANCE OF REMAINING INTACT WELL INTO THE EVENING WITH A SOMEWHAT STRONGER LOW LEVEL SOUTHERLY INFLOW. WILL CONTINUE THE WATCH OVER CNTRL MO WHERE MULTICELL CLUSTERS WILL CONTINUE UNDERNEATH STRONGER MID-LEVEL FLOW SOUTH OF THE UPPER VORT...BUT WILL BE LOOKING AT TRIMMING AWAY COUNTIES FARTHER SOUTH. SOME ISOLATED FLOODING MAY ALSO BE POSSIBLE OVER THE FAR NORTHWEST CWFA WHERE MORE PERSISTENT UPDRAFTS AND SOME BACK BUILDING STORMS MAY BE POSSIBLE. DSA && .DISCUSSION... THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE EXPECTED HOT AND HUMID CONDITIONS. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION. THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO FIND A HOLE IN THE CAP. THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID 90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100 DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE CENTER OF THE COUNTRY. HATCH && .AVIATION... FOR THE 17/0000Z KSGF/KSGF/KBBG TAFS...CLUSTER OF STORMS WILL MAINLY BE NORTH AND EAST OF THE TAF SITES AS A WARM FRONT LIFTS NORTH OF THE REGION. EXPECT VFR CONDITIONS AT ALL LOCATIONS ONCE TSTMS CLEAR EAST OF THE REGION (ESPECIALLY BRANSON/KBBG). SOUTH WINDS ARE EXPECTED TO BE MODERATELY GUSTY...AFTER 14Z AS THE GRADIENT TIGHTENS UP ON THU. DSA && .PREV DISCUSSION... /ISSUED 238 PM CDT WED JUN 16 2010/ THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE EXPECTED HOT AND HUMID CONDITIONS. UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION. THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO FIND A HOLE IN THE CAP. THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID 90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100 DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE CENTER OF THE COUNTRY. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 6:36 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 636 PM CDT WED JUN 16 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-172345- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 636 PM CDT WED JUN 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH. LIMITED HAIL RISK FOR HAIL TO THE SIZE OF NICKELS. LIMITED LIGHTNING RISK. DISCUSSION... FOR THIS EVENING...SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND NORTHEAST ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...PARTICULARLY ALONG AND NORTH OF A LINE GIRARD KANSAS TO LAMAR...SPRINGFIELD AND WILLOW SPRINGS IN MISSOURI. DAMAGING STRAIGHT LINED WINDS ARE THE PRIMARY SEVERE WEATHER RISK AS THESE STORMS HAVE HAD A HISTORY OF PRODUCING TREE DAMAGE AND WIND GUSTS IN EXCESS OF 60 MPH. THE HIGHEST CONCENTRATION OF THUNDERSTORMS WILL AFFECT BOURBON COUNTY KANSAS AND WEST CENTRAL MISSOURI. THUNDERSTORM REDEVELOPMENT WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA OVERNIGHT. AT THIS TIME...THE GREATEST THREAT FOR THUNDERSTORMS APPEARS TO BE ALONG AND EAST OF THE HIGHWAY 65 CORRIDOR. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IF THESE STORMS DEVELOP...ALONG WITH THE THREAT FOR LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED LATE THIS WEEK...WITH HEAT INDEX VALUES AROUND 100 DEGREES POSSIBLE EACH AFTERNOON THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR A TIME THIS AFTERNOON AND EARLY THIS EVENING WEST OF A NEVADA TO CASSVILLE LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jun 16, 5:54 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 554 PM CDT WED JUN 16 2010 MOZ067-068-078-079-162330- POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO- 554 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CEDAR...POLK...ST. CLAIR AND WESTERN HICKORY COUNTIES UNTIL 630 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF APPLETON CITY TO 5 MILES NORTH OF MORRISVILLE...MOVING NORTHEAST AT 30 MPH. WINDS AROUND 45 MPH ARE EXPECTED WITH THESE STORMS. THE STRONGEST WINDS WILL LIKELY ARRIVE BEFORE ANY RAIN. LOCATIONS IMPACTED INCLUDE APPLETON CITY...BOLIVAR...FAIR PLAY... HERMITAGE...HUMANSVILLE...LOWRY CITY...MORRISVILLE...OSCEOLA... WEAUBLEAU AND WHEATLAND. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE POMME DE TERRE LAKE AND TRUMAN LAKE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. BOXELL
Local storm report, Jun 16, 6:15 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 8 W LAMAR 37.49N 94.42W
06/16/2010 BARTON MO LAW ENFORCEMENT
150 FOOT SILO SHED BLOWN OVER AT 160 AND SW 80TH.
0503 PM TSTM WND DMG 3 NE HALLTOWN 37.22N 93.58W
06/16/2010 GREENE MO FIRE DEPT/RESCUE
NUMEROUS REPORTS OF TREE LIMBS UP TO 12 INCHES IN
DIAMETER DOWN FROM 3 NE OF HALLTOWN TO BOIS DARC. MANY
ROADS ARE BLOCKED WITH DEBRIS.
0515 PM TSTM WND DMG 3 W ROGERSVILLE 37.12N 93.12W
06/16/2010 GREENE MO EMERGENCY MNGR
NUMEROUS TREES OF 20+ INCHES IN DIAMETER REPORTED DOWN
FROM THE INTERSECTION OF 125 AND HWY 60 TO THE
INTERSECTION OF FARM ROAD 241 AND FARM ROAD 166.
&&
CCROWELocal storm report, Jun 16, 6:20 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 5 E CONWAY 37.50N 92.73W
06/16/2010 LACLEDE MO TRAINED SPOTTER
NUMEROUS 1 TO 2 INCH TREE LIMBS DOWN. WINDS GUSTS
ESTIMATED 50 TO 60 MPH.
&&
DSASpecial weather statement, Jun 16, 6:32 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 632 PM CDT WED JUN 16 2010 MOZ069-080-081-170015- LACLEDE MO-DALLAS MO-CAMDEN MO- 632 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 715 PM CDT... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS. THE FIRST WAS NEAR BENNETT SPRINGS AND THE SECOND 4 MILES WEST OF LEBANON. THESE THUNDERSTORMS ARE MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE CAMDENTON AND LEBANON. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE BENNETT SPRING STATE PARK AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 126 AND 137 WILL ALSO BE IMPACTED BY THESE STORMS. PEOPLE IN NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES...INCLUDING BENNETT SPRING STATE PARK AND LEBANON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. BOXELL
Special weather statement, Jun 16, 6:53 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 653 PM CDT WED JUN 16 2010 MOZ081-092-170030- WRIGHT MO-LACLEDE MO- 653 PM CDT WED JUN 16 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WRIGHT AND SOUTHERN LACLEDE COUNTIES UNTIL 730 PM CDT... AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF DRY KNOB...OR 11 MILES SOUTHEAST OF LEBANON...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA SIZED HAIL. LOCATIONS IMPACTED INCLUDE CONWAY...EXTREME SOUTHWESTERN FORT LEONARD WOOD AND LEBANON. INTERSTATE 44 BETWEEN MILE MARKERS 113 AND 136 WILL ALSO BE IMPACTED BY THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. BOXELL
Local storm report, Jun 16, 6:55 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 4 SW SPRINGFIELD 37.16N 93.35W
06/16/2010 GREENE MO BROADCAST MEDIA
12 INCH DIAMETER TREE LIMB DOWN AT THE INTERSECTION OF
BATTLEFIELD AND MEADOWLARK.
0518 PM TSTM WND DMG 3 NW ROGERSVILLE 37.15N 93.09W
06/16/2010 GREENE MO EMERGENCY MNGR
4 POWER POLES AND TRANSMISSION LINES DOWN NEAR THE
INTERSECTION OF 243 AND D.
0620 PM HAIL RADER 37.46N 92.72W
06/16/2010 E0.75 INCH WEBSTER MO TRAINED SPOTTER
0633 PM HAIL 4 S LEBANON 37.62N 92.66W
06/16/2010 E0.50 INCH LACLEDE MO TRAINED SPOTTER
0633 PM TSTM WND GST MORGAN 37.51N 92.68W
06/16/2010 E50.00 MPH LACLEDE MO TRAINED SPOTTER
&&
CCROWEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:34 PM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 17, 9:24 AM CDT | River Flood Warning | SGF | Vernon | 70 hr |
| Jun 17, 9:27 AM CDT | River Flood Warning | SGF | Vernon | 25 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.